MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP AUG MINI BSPLT W TPR MD; PROSTHESIS, SHOULDER

ZIMMER BIOMET, INC. COMP AUG MINI BSPLT W TPR MD; PROSTHESIS, SHOULDER
Catalog Number 110032420
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Procode: phx.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a revision approximately 1 month postimplantation due to a baseplate/taper disassociation which caused a displaced glenosphere and secondary damage to the humeral bearing.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the taper of the taper adapter does not show any signs of damage but does show signs of use.The item and lot numbers of the taper adapter are confirmed to match the complaint.No product was returned or pictures provided for the baseplate as it remains implanted; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: left reverse total shoulder arthroplasty with dissociation of the glenosphere from the glenoid base plate now with dislocated glenosphere within the superior aspect of the joint space.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: op report and post-op imaging notes showed postop changes from a reverse shoulder arthroplasty.After use of general anesthesia with interscalene block, a small amount of fibrous tissue was removed.The loosened glenosphere and humeral tray were removed.Glenosphere was reimpacted after changing the central screw size.Surgeon notes ¿it was felt as though this corrected the reason for failure of the original implant.¿ radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: three views of the left shoulder demonstrate reverse total shoulder arthroplasty with intact glenoid plate.Separation of the glenosphere from the glenoid plate with dislocated glenosphere within the superior aspect of the joint space.Humeral component is intact.As it was confirmed that the screw guide/template was used to check that the central screw was fully seated during the initial surgery, it remains that a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
COMP AUG MINI BSPLT W TPR MD
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13656352
Report Number0001825034-2022-00418
Device Sequence Number5275641
Product Code PHX
UDI-Device Identifier00880304993242
UDI-Public(01)00880304993242(17)260816(10)65212354
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K172502
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2026
Device Catalogue Number110032420
Device Lot Number65212354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer05/25/2022
08/24/2022
09/13/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date05/26/2022
09/01/2022
09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale